Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Small child, swollen face, hands. Prescribed defcort. High protein detected in urine test. Side-effects of medication?

HELLO DOCTOR. IM .MY DAUGHTER IS 30 MONTHS OLD AND SHE IS SUFFERING FROM SWELLING ON FACE,HANDS,LEGS.WE HAVE GO THOUGH WITH THE URINE TEST ALL THINGS ARE NORMAL ONLY PROTEIN ARE PRESENT AS +++ IN THE REPORT.SO OUR DOCTOR SUGGEST US TO GIVE HER TAB DEFCORT 30 MG PER DAY FOR 3 MONTHS. DOES IT HAVE ANY SIDE EFFECTS AND MY DAUGHTER WILL GET WILL AFTER TAKING THIS AS SHE WAS BEFORE.
Asked On : Sun, 20 Jan 2013
Answers:  3 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Pediatrician, Neonatology 's  Response
Hi,
From what you describe it looks like a condition called Nephrotic syndromne.
Some respond to deflacort(steroids ) and some do not.
This can recur after sometime.
you have a regular long time follow up with a good pediatric nephrologist.
The medicine definitely has side effects,but it is absolutely essential to use.
Your doctor will check for side effects.All the best

Answered: Sun, 20 Jan 2013
I find this answer helpful
General & Family Physician Dr. Polash Sannigrahi's  Response
Jun 2015
Hello dear..
The symptoms suggest that your daughter might be suffering from Nephrotic syndrome (a kidney disorder)
Defcort is a glucocorticoid used as an anti-inflammatory and immunosuppressive agent is used for treating the condition.
So...the medicine given by your doctor is correct.
Long term use may have side effects like increased susceptibility to infection, easy bruising, abnormal fat distribution in body, etc.
Symptoms aggravate if medication is stopped abruptly.
Make sure while discontinuing the medication, its dose should be tapered gradually instead of stopping it abruptly.
There is nothing to worry...continue the treatment as advised by the Doctor.
After completion of treatment, your daughter will be alright.
Wishing your daughter a good health.
Thanks & take care.
Answered: Mon, 21 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. Synthyia Bhagat's  Response
Hi
Thanks for your query.
Your daughter is having Nephrotic syndrome a condition in which excess protein is secreted.
Steroids are first line treatment,i advise you to continue with medication as advised and do not miss any dose,
side effects are reported in long term treatment.
You need a proper follow up with your doctor for her dosage .and examination.
Relax,With proper medication your daughter will be fine.
God bless

Answered: Mon, 21 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor